Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Bleeding after Implanon implantation. Given birth control pills. History of cysts in ovary and endometrium

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
I got the implanon implant on November 18th By my next cycle in December I had very light flow black blood. In December I started a normal cycle that lasted 9 days and then went back to that black color blood here it is February and I haven't stopped bleeding. Before Implanon I was having 28 day cycles but, 16 days I was bleeding that is why my Doctor advised I get the implant. A little back ground... In XXXXXXX 2008 I had exploratory surgery where the Doctor found endometriosis and multiple ovarian cysts (not quite PCOS) he removed them and I got pregnant with my first Child right away. January 25 2009 I gave birth Via C section at 30 weeks gestation because of an abruption. I have had two more kids since then... 8/2010 and 6/2011 I spoke to my Doctors nurse and she gave me a pack of birth control pills to take on top of the implanon to balance my hormones I have been on them for a week and a half... Still bleeding!
Posted Thu, 19 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Mahesh Koregol 3 hours later

Thanks for your query.

The most common side effect of IMPLANON is a change in your menstrual periods. In studies, about 1 in 10 women stopped using IMPLANON because of bleeding problems.Therefore Expect your menstrual periods to be irregular and unpredictable throughout the time you are using IMPLANON. You may have more bleeding, less bleeding, or no bleeding. The time between periods may vary, and in between periods you may have spotting.

For most women, periods become fewer and lighter. After one year, 1 out of 3 women who use Implanon will stop having periods completely.

Hence I believe you will be alright soon with your cycles stopping off. yhe pack of birth control pills are not necessary. Any way, since you have startd them stop after completing the course. Additional dose of these pills again leads to withdrawal bleeding.

Instead you ask for prescripton for tablets containing tranexamic acid. This helps in stopping bleeding you have. Take 1 tablet every 8th hour for 5 days. Bleeding will stop.

I hope I answered queries. Please accept my answer if no more queries. Let me know if I have missed out on any concerns.

Dr. Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor